MAUDE Adverse Event Report: CORDIS CORPORATION GC 9F .098 STR 55CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION GC 9F .098 STR 55CM; CATHETER, PERCUTANEOUS
Model Number 598943P
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The customer complained of particles being inside sterile field of packaging.According to customer: "we¿re inspecting our most recent shipment of guide catheters, and we noticed there are some particles in the pouches.They are likely from the paperboard backing to which the guide catheter is attached.I¿ve attached images that best exemplifies this." the integrity of the sterile pouch was not compromised.The actual product was not damaged.There was no damage to the outer product box.It is unknown if there were other particles noted elsewhere in the pouch besides what was shown in the pictures.Per photos provided it looks as if the cardboard backing that the guide catheter is attached to wasn't cleanly cut and so there are frays of cardboard.Additional information received from product analysis including that the particles found in the pouch are frays of cardboard that are still attached to the cardboard.Two products were returned for analysis.Two sterile gc 9f.098 str 55cm guide catheters were received in their corresponding package.Per visual analysis, it can be noticed that the outer boxes were received opened, torn and crushed.One vista brite tip guiding catheter was inside of each box.The inner packages were visually analyzed, and one yellow sticky note with an arrow pointing a mounting card tab on each catheter was found.Some frays of cardboard attached to the mounting cards tabs were found.After this, the inner pouches were fully reviewed, and no loose pieces were found.A product history record (phr) review of lot 17746147 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿packaging/pouch/box - foreign material - in sterile package¿ was confirmed, due to some frays of cardboard attached to the mounting cards tabs were observed.This material is part of the mounting card material and were not cleanly cut.The inner pouches were fully reviewed, and no loose pieces of cardboard were found.According to the safety information in the instructions for use ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.¿ the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore a corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the customer complained of particles being inside sterile field of packaging.Judging by photos, it looks as if the cardboard backing that the guide catheter is attached to wasn't cleanly cut and so there are frays of cardboard.According to customer: "we¿re inspecting our most recent shipment of guide catheters, and we noticed there are some particles in the pouches.They are likely from the paperboard backing to which the guide catheter is attached.I¿ve attached images that best exemplifies this." the integrity of the sterile pouch was not compromised.The actual product was not damaged.There was no damage to the outer product box.It is unknown if there were other particles noted elsewhere in the pouch besides what was shown in the pictures.Two of the 64 devices will be returned for analysis.Additional information received from product analysis including that the particles found in the pouch are frays of cardboard that are still attached to the cardboard.
 
Additional Manufacturer Narrative
Recall number: z-1198-2019.
 
Additional Manufacturer Narrative
This is a correction to the previous mdr sent, to reflect the actual number of products that were involved.64 devices were involved in this case.
 
Additional Manufacturer Narrative
The customer complained of particles being inside sterile field of packaging.According to customer: "we¿re inspecting our most recent shipment of guide catheters, and we noticed there are some particles in the pouches.They are likely from the paperboard backing to which the guide catheter is attached.I¿ve attached images that best exemplifies this." the integrity of the sterile pouch was not compromised.The actual product was not damaged.There was no damage to the outer product box.It is unknown if there were other particles noted elsewhere in the pouch besides what was shown in the pictures.Per photos provided it looks as if the cardboard backing that the guide catheter is attached to wasn't cleanly cut and so there are frays of cardboard.Additional information received from product analysis including that the particles found in the pouch are frays of cardboard that are still attached to the cardboard until manipulation of the device.Two products were returned for analysis.Two sterile gc 9f.098 str 55cm guide catheters were received in their corresponding package.Per visual analysis, it can be noticed that the outer boxes were received opened, torn and crushed.One vista brite tip guiding catheter was inside of each box.The inner packages were visually analyzed, and one yellow sticky note with an arrow pointing a mounting card tab on each catheter was found.Some frays of cardboard attached to the mounting cards tabs were found.After this, the inner pouches were fully reviewed, and no loose pieces were found.All the angel hair/slivers were adhered to the tabs of the mounting cards except some pieces in which a loose angel air/sliver was detected after removing the device from the packaging, however, angel hair/slivers can be loosened by excessive handling of the packages.Based on the shape and location where the angel hair/slivers were detected, the root cause of this event can be attributed to the tab cutting process during the mounting card manufacturing process.No particle adhered to the catheter was detected (internally or externally) during all the inspections performed.Later, 54 additional pieces were received for analysis as part of the same customer complaint, the particles (angel hair/slivers) noted remained attached to the mounting card and were in the mounting card tabs.A review of the manufacturing documentation associated with lot 17746147 was performed and a risk assessment has been opened to further investigate this issue.The event reported by the customer as ¿packaging/pouch/box - foreign material - in sterile package¿ was confirmed, due to some frays of cardboard attached to the mounting cards tabs being observed.This material is part of the mounting card material and were not cleanly cut.The inner pouches were fully reviewed, and no loose pieces of cardboard were found.According to the safety information in the instructions for use ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.¿ the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, a corrective/preventive action will be taken at this time.

Brand Name
GC 9F .098 STR 55CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8105817
Report Number9616099-2018-02558
Device Sequence Number1961570
Product Code DQY
UDI-Device Identifier20705032019092
UDI-Public20705032019092
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K925131
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number598943P
Device Catalogue Number598943P
Device Lot Number17746147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer11/27/2018
12/29/2018
04/22/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date11/27/2018
01/28/2019
04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1